Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 175, NWS Cheyenne, WY

August 9, 2011Goshen County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 9, 2011, 6:54 PM MDT for Goshen County, Laramie County, Platte County, Wyoming. It was in force for 66 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 6:54 PM MDT (00:54 UTC)
Expired
Aug 9, 2011, 8:00 PM MDT
In force
66 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 85 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 7:00 PM MDTHAIL 1.58 Sse Guernsey, WY
Aug 9, 7:24 PM MDTHAIL 15 W Yoder, WY
Aug 9, 7:27 PM MDTHAIL 117 Sw Lingle, WYVERY HEAVY RAIN APPX 2 INCHES. GROUND IS COMPLETLY COVERED WITH HAIL.
Aug 9, 7:30 PM MDTHAIL 2.7515 Nw Veteran, WYSOME WINDOWS BROKEN.
Aug 9, 7:31 PM MDTHAIL 1.75Yoder, WY
Aug 9, 7:34 PM MDTHAIL 18 Sw Torrington, WY
Aug 9, 7:35 PM MDTHAIL 2Hawk Springs, WY
Aug 9, 7:44 PM MDTHAIL 0.75Hawk Springs, WY
Aug 9, 7:48 PM MDTHAIL 16 N La Grange, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:51 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5160 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS55 KCYS 100054
SVRCYS
WYC015-021-031-100200-
/O.NEW.KCYS.SV.W.0175.110810T0054Z-110810T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GOSHEN COUNTY IN SOUTHEAST WYOMING...
  NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...
  SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 800 PM MDT

* AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRAYROCKS RESERVOIR...OR 15 MILES NORTHEAST OF WHEATLAND...AND
  MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VETERAN AROUND 725 PM MDT.
  YODER AROUND 730 PM MDT.
  HAWK SPRINGS AROUND 740 PM MDT.
  HAWK SPRINGS RECREATION AREA AROUND 750 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4157 10468 4211 10489 4234 10470 4235 10405
      4159 10405 4154 10406
TIME...MOT...LOC 0054Z 311DEG 36KT 4213 10469
WIND...HAIL 60MPH 1.75IN

$$

RUBIN
4 follow-up statements
665 
WWUS55 KCYS 100114
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
714 PM MDT TUE AUG 9 2011

WYC031-100123-
/O.CAN.KCYS.SV.W.0175.000000T0000Z-110810T0200Z/
PLATTE WY-
714 PM MDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4157 10466 4194 10466 4217 10452 4217 10405
      4154 10406
TIME...MOT...LOC 0113Z 316DEG 42KT 4198 10448

$$

WYC015-021-100200-
/O.CON.KCYS.SV.W.0175.000000T0000Z-110810T0200Z/
GOSHEN WY-LARAMIE WY-
714 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LARAMIE AND SOUTHERN GOSHEN COUNTIES UNTIL 800 PM MDT...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES WEST OF VETERAN...OR 17 MILES WEST OF TORRINGTON...
MOVING SOUTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VETERAN AROUND 720 PM MDT.
  YODER AROUND 725 PM MDT.
  HAWK SPRINGS AROUND 735 PM MDT.
  HAWK SPRINGS RECREATION AREA AROUND 740 PM MDT.
  LA GRANGE AROUND 750 PM MDT.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO GOLFBALL SIZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4157 10466 4194 10466 4217 10452 4217 10405
      4154 10406
TIME...MOT...LOC 0113Z 316DEG 42KT 4198 10448
WIND...HAIL 60MPH 2.00IN

$$

RUBIN
797 
WWUS55 KCYS 100129
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
729 PM MDT TUE AUG 9 2011

WYC015-021-100200-
/O.CON.KCYS.SV.W.0175.000000T0000Z-110810T0200Z/
GOSHEN WY-LARAMIE WY-
729 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LARAMIE AND SOUTHERN GOSHEN COUNTIES UNTIL 800 PM MDT...
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN GOSHEN COUNTY 
AND NORTHEASTERN LARAMIE COUNTY UNTIL 800 PM MDT...

AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
YODER...OR 16 MILES SOUTHWEST OF TORRINGTON...MOVING SOUTHEAST AT 50
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAWK SPRINGS AROUND 735 PM MDT.
  HAWK SPRINGS RECREATION AREA AROUND 740 PM MDT.
  LA GRANGE AROUND 750 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4156 10441 4191 10455 4204 10452 4205 10405
      4154 10406
TIME...MOT...LOC 0129Z 316DEG 42KT 4185 10431
WIND...HAIL 60MPH 1.75IN

$$

RUBIN
501 
WWUS55 KCYS 100146
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
746 PM MDT TUE AUG 9 2011

WYC015-021-100200-
/O.CON.KCYS.SV.W.0175.000000T0000Z-110810T0200Z/
GOSHEN WY-LARAMIE WY-
746 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LARAMIE AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 800 PM MDT...

AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HAWK SPRINGS RECREATION AREA...OR 23 MILES SOUTH OF TORRINGTON...
MOVING SOUTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LARAMIE AND SOUTHEASTERN GOSHEN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4156 10441 4186 10448 4197 10433 4205 10405
      4154 10406
TIME...MOT...LOC 0146Z 316DEG 42KT 4171 10413
WIND...HAIL 60MPH 1.50IN

$$

RUBIN
212 
WWUS55 KCYS 100156
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
756 PM MDT TUE AUG 9 2011

WYC015-021-100205-
/O.EXP.KCYS.SV.W.0175.000000T0000Z-110810T0200Z/
GOSHEN WY-LARAMIE WY-
756 PM MDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LARAMIE AND
SOUTHEASTERN GOSHEN COUNTIES WILL EXPIRE AT 800 PM MDT...

A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR BANNER COUNTY...
NORTHWESTERN KIMBALL COUNTY...SOUTHWESTERN SCOTTS BLUFF COUNTY...
SOUTHEASTERN GOSHEN COUNTY AND EAST CENTRAL LARAMIE COUNTY UNTIL 900 
PM MDT.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 900 PM MDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4156 10441 4186 10448 4197 10433 4205 10405
      4154 10406
TIME...MOT...LOC 0155Z 316DEG 42KT 4163 10403

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:30 PM MDT, 5 hours 24 minutes earlier.

Area forecast discussion, Aug 9, 1:30 PM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT TUE AUG 9 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY...

FORECAST ISSUE FOR THIS AFTERNOON IS THE CHANCE FOR SEVERE WEATHER.

EARLY CONVECTION MOVED QUICKLY OUT OF THE CWA THIS MORNING AND NOW
STARTING TO SEE FIRST SIGNS OF CONVECTION ALONG THE FRONT RANGE.
ALL INGREDIENTS ARE IN PLACE FOR A GOOD SHOW. FRONTAL BOUNDARY AT
18Z STRETCHING FROM EAST CENTRAL WYOMING INTO PANHANDLE WITH DEW
POINTS OVER 55 DEGREES POOLING IN THE PANHANDLE. CHEYENNE SAW DEW
POINT DROP SIGNIFICANTLY AS AN OUTFLOW BOUNDARY PASSED WITHIN THE
LAST HOUR. LAPS DATA SHOWING LI'S OF MINUS 6 FROM CHEYENNE EAST TO
SIDNEY AND CAPES OVER 2000 J/KG IN THIS SAME AREA. SATELLITE SHOWS
SHORT WAVE MOVING ACROSS WYOMING AS WELL AS THE JET LOCATED OVER
THE CWA SO IT SHOULD JUST BE A MATTER OF TIME BEFORE THE STORMS
TAKE OFF. SPC HAS ISSUED DISCUSSION STATING WATCH LIKELY.

AFTER CONVECTION THIS AFTERNOON AND EVENING MOIST UPSLOPE FLOW
SHOULD ALLOW FOR WIDESPREAD STRATUS DEVELOPING OVER MOST AREAS
EAST OF THE LARAMIE RANGE.

SHOULD SEE SOME CONVECTION ON WEDNESDAY AS THE LOW CLOUDS BURN OFF
BUT NOT AS STRONG AS TODAY.

COOLER TEMPERATURES FORECAST TOMORROW AS LOW CLOUDS WILL INHIBIT A
QUICK WARM UP IN THE MORNING.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
PACIFIC COOL FRONT SHOULD MOVE ACROSS THURSDAY NIGHT RESULTING IN
MAINLY DRY AND A LITTLE COOLER CONDITIONS FOR FRIDAY. UPPER RIDGE
BUILDS OVER THE ROCKY MTNS OVER THE WEEKEND ALLOWING FOR A GRADUAL
WARM-UP INTO EARLY NEXT WEEK. MONSOONAL MOISTURE SHOULD ALSO
TRICKLE INTO THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK THUS
CHANCES FOR MAINLY AFTERNOON AND EVENING CONVECTION SHOULD ALSO
INCREASE WITH UPPER FLOW GRADUALLY BACKING TO WSW AND WEAK
IMPULSES TRAVERSING THE CWA.

&&

.AVIATION...CONVECTIVE ACTIVITY THROUGH THE EVENING HOURS WILL
PRODUCE AREAS OF LOWER CEILINGS AND VISIBILITY. AFTER 10/06Z
EXPECT TO SEE IFR/LIFR CONDITIONS DEVELOP IN MOIST UPSLOPE FLOW
EAST OF THE LARAMIE RANGE.

&&

.FIRE WEATHER...NEAR CRITICAL CONDITIONS ACROSS CARBON AND ALBANY
COUNTIES WHERE RELATIVE HUMIDITY READINGS ARE IN THE MID TEENS.
ONLY SAVING GRACE IS THE FUEL STATUS. WILL CONTINUE TO MONITOR
CLOSELY. EAST OF LARAMIE RANGE THERE WILL BE STORMS WITH LIGHTNING
BUT MOISTURE LEVELS WILL PRECLUDE FIRE WEATHER CONCERNS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WX...GRIFFITH
LONG TERM...RE
Hazardous weather outlook, Aug 9, 2:02 PM MDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT TUE AUG 9 2011

WYZ101>119-101645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
202 PM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH 754 IN EFFECT UNTIL 9 PM

SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY NORTHEAST OF A CHEYENNE
TO RAWLINS LINE THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE
ESPECIALLY EAST OF A CHEYENNE TO DOUGLAS LINE WHERE LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO CANNOT BE
RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN TO EXIT
SOUTHEAST WYOMING LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ALONG AND EAST
OF THE LARAMIE RANGE ON WEDNESDAY. A FEW THESE STORMS MAY BECOME
STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF
THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
202 PM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH 754 IN EFFECT UNTIL 9 PM

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE REGION THIS
AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WHERE LARGE HAIL
AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO
CANNOT BE RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN
TO EXIT THE PANHANDLE REGION LATE THIS EVENING INTO THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY. A
FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND
SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE
PLACE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Aug 9, 5:20 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             3 NE DOUGLAS            42.79N 105.35W
08/09/2011  E0.75 INCH       CONVERSE           WY   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, Aug 9, 5:21 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT TUE AUG 9 2011

WYZ107-108-100000-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
521 PM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND CENTRAL GOSHEN
COUNTIES UNTIL 600 PM MDT...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF GRAYROCKS RESERVOIR...OR 14
MILES EAST OF WHEATLAND...MOVING EAST AT 30 MPH. THE STORM PRODUCED UP
TO NICKEL SIZED HAIL IN WHEATLAND AT 508 PM.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TORRINGTON...
  VETERAN...
  LINGLE...
  YODER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4218 10407 4187 10409 4199 10481 4220 10475
TIME...MOT...LOC 2319Z 270DEG 27KT 4207 10466

MSW
Local storm report, Aug 9, 5:28 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             8 SE DOUGLAS            42.67N 105.28W
08/09/2011  E0.25 INCH       CONVERSE           WY   STORM CHASER

            HAEVY RAIN.

&&

BCHAPMAN
Local storm report, Aug 9, 5:42 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             8 SE DOUGLAS            42.67N 105.28W
08/09/2011  M0.25 INCH       CONVERSE           WY   TRAINED SPOTTER

            ALSO HEAVY RAIN

&&

MWEILAND
Local storm report, Aug 9, 5:47 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             4 N WHEATLAND           42.11N 104.96W
08/09/2011  M0.50 INCH       PLATTE             WY   CO-OP OBSERVER

&&

BCHAPMAN
Local storm report, Aug 9, 6:23 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             12 N WHEATLAND          42.22N 104.96W
08/09/2011  M1.75 INCH       PLATTE             WY   LAW ENFORCEMENT

            HAIL FELL AT INTERSTATE 25 MILEPOST 100.

&&

MWEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:11 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte49 min
Aug 9, 7:18 PM MDTTornado WarningCYSGoshen, Laramie42 min
Aug 9, 7:54 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie66 min
Aug 9, 8:57 PM MDTSpecial Weather StatementCYSGoshen48 min
Aug 9, 8:59 PM MDTSpecial Weather StatementCYSGoshen46 min
Aug 9, 9:11 PM MDTSpecial Weather StatementCYSLaramie64 min
Aug 9, 9:31 PM MDTSevere Thunderstorm WarningCYSLaramie59 min
Aug 10, 1:25 AM MDTDense Fog AdvisoryCYSAlbany, Laramie5 hr
Aug 10, 2:16 PM MDTFire Weather WatchCYS13 hr
Aug 10, 3:19 PM MDTSpecial Weather StatementCYSLaramie56 min
Aug 10, 3:31 PM MDTSevere Thunderstorm WarningCYSLaramie48 min
Aug 10, 3:38 PM MDTTornado WarningCYSLaramie37 min
Aug 10, 4:33 PM MDTSpecial Weather StatementCYSLaramie57 min
Aug 10, 5:46 PM MDTSpecial Weather StatementCYSLaramie59 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.